MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48373
Medical Device Problem Codes Structural Problem (2506); Device Tipped Over (2589)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Occupation: non-healthcare professional.Pma/510(k) #: k211875.Investigation: filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Rpn/lot is unknown, however, the device is manufactured and inspected according to current controls.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.This report includes information known at this time.A follow up report will be submitted should additional information become available.
 
Event or Problem Description
It is alleged that "patient received a cook celect platinum filter.Patient is alleging perforation of organ.Hospital and medical records have not been provided.".
 
Event or Problem Description
Corrected rpn noted that the patient was implanted with a cook celect filter.Patient is alleging tilt.
 
Additional Manufacturer Narrative
The previous medwatch report was submitted under manufacturer report reference#3002808486-2021-00401.Upon further review, it was discovered that this information was reported under a duplicate complaint.Manufacturer report #3002808486-2022-00639 corresponds to an unfiled claims project that was initiated on 20apr2022.As a result of separate files being created for this same event, management decision has been made to close-cancel manufacturer report reference#3002808486-2021-00401 as a duplicate.All updates for this plaintiff regarding this complaint event will be managed under manufacturer report #3002808486-2022-00639.The catalog and lot number are known, but it has not been possible to include them in the investigation at this time.A follow-up report will be submitted when the additional investigation is complete.Investigation: the following allegations have been investigated: tilt.The reported allegations have been further investigated based on the information provided to date.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Rpn/lot is unknown, however, the device is manufactured and inspected according to current controls.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.The following fields were updated per additional information received: b5, b6, h6.Investigation the following allegations have been investigated: vena cava perforation.Investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The additional information regarding vena cava perforation does not change the previous investigation results for organ perforation.(b)(4) devices in lot.No relevant notes on work order.The product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
04aug2020, per a report from computed tomography; ¿caval perforation: yes.Grade 3 perforation of 3 and 5 o¿clock struts to abut aorta.Grade 3 perforation of 6 o¿clock strut to abut superior endplate of l4.Grade 3 perforation of 12 o¿clock strut into duodenum.Grade 2 perforation of 9 o¿clock strut 0.74 cm.Tilt: no substantial tilt.Apex of filter does not touch wall of ivc.Migration: no.Pertinent negatives: no definite fracture or missing struts.No ivc stenosis.Additional findings: extensive aortoiliac stent graft with abdominal aortic aneurysm as well as large right common iliac artery aneurysm.¿.

Brand Name
COOK CELECT FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key14444561
Report Number3002808486-2022-00639
Device Sequence Number6569084
Product Code DTK
UDI-Device Identifier00827002483736
UDI-Public(01)00827002483736(17)160717(10)E3237969
Combination Product (Y/N)N
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2016
Device Model NumberG48373
Device Catalogue NumberIGTCFS-65-FEM-CELECT-PERM
Device Lot NumberE3237969
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer06/08/2022
05/08/2023
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date06/23/2022
05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale